Please use this identifier to cite or link to this item:
http://hdl.handle.net/10553/42945
Title: | Another generalization of the geometric distribution | Authors: | Gómez Déniz, Emilio | UNESCO Clasification: | 1209 Estadística | Keywords: | Distribución Estadística |
Issue Date: | 2010 | Publisher: | 1133-0686 | Journal: | Test | Abstract: | A new generalization of the geometric distribution with parameters α>0 and 0<Θ<1 is obtained in this paper. This can be done either by using the Marshall and Olkin (Biometrika 84(3), 641-652, 1997) scheme and adding a parameter to the geometric distribution or by starting with the generalized exponential distribution in Marshall and Olkin (Biometrika 84(3), 641-652, 1997) and discretizing this continuous distribution. The particular case α=1 led us to the geometric distribution. After reviewing some of its properties, we investigated the question of parameter estimation. The new distribution is unimodal with a failure rate that is monotonically increasing or decreasing, depending on the value of the parameter α. Expected frequencies were calculated for two overdispersed and infradispersed examples, and the distribution was found to provide a very satisfactory fit. | URI: | http://hdl.handle.net/10553/42945 | ISSN: | 1133-0686 | DOI: | 10.1007/s11749-009-0169-3 | Source: | Test[ISSN 1133-0686],v. 19, p. 399-415 |
Appears in Collections: | Artículos |
SCOPUSTM
Citations
109
checked on Mar 30, 2025
WEB OF SCIENCETM
Citations
90
checked on Mar 30, 2025
Page view(s)
84
checked on Jan 11, 2025
Google ScholarTM
Check
Altmetric
Share
Export metadata
Items in accedaCRIS are protected by copyright, with all rights reserved, unless otherwise indicated.